MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection revealed that a pusher wire, coil and introducer sheath were returned for this complaint.The coil and pusher wire arms were interlocked within introducer sheath.The twist lock of the introducer sheath had been opened.Residues of blood were noted within the introducer sheath.The introducer sheath was inspected and no anomalies were noted.The pusher wire was inspected and was found kinked and detached.The coil was returned stretched and kinked near the interlocking arm.No more damages were found.Functional inspection revealed that the pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it due to the main coil was stuck; it was necessary to cut the sheath in order to release the main coil.Microscopic inspection of the pusher wire showed that the pusher wire was detached, the detached section was not returned.The interlocking arm of the pusher wire was inspected and no anomalies were noted.The main coil zap tip has a smooth surface.The interlocking arm was inspected and was found damaged.Dimensional inspection of the pusher wire and main coil revealed that the components were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 28sep2019.It was reported that the resistance was felt during coil advancement.A 10mm x 30cm interlock coil was selected for use.During the procedure, it was noted that resistance was felt when advancing the coil to the middle of the micro catheter.Advancement was continued; however the micro catheter missed the lesion due to the large resistance.Then, the coil was withdrawn to the protect sheath and the coil was placed into heparin and the position of the micro catheter was adjusted through the micro guidewire.Another attempt was made to advance the coil; however, it could not be pushed.The coil was then placed in heparin and pulled forward and backward; however, the coil could only be pulled backward but it could not be pushed forward.Finally, physician tried to advance with strength but failed because the delivery shaft was kinked.The device was removed within the catheter all together from the patient's body.The procedure was completed with another of the same device.There were no complications and the patient's condition was stable post procedure.However, device analysis revealed that the pusher wire was detached.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Reportable based on device analysis completed on 28sep2019.It was reported that the resistance was felt during coil advancement.A 10mm x 30cm interlock coil was selected for use.During the procedure, it was noted that resistence was felt when advancing the coil to the middle of the micro catheter.Advancement was continued; however the micro catheter missed the lesion due to the large resistance.Then, the coil was withdrawn to the protect sheath and the coil was placed into heparin and the position of the micro catheter was adjusted through the micro guidewire.Another attempt was made to advance the coil; however, it could not be pushed.The coil was then placed in heparin and pulled forward and backward; however, the coil could only be pulled backward but it could not be pushed forward.Finally, physician tried to advance with strength but failed because the delivery shaft was kinked.The device was removed within the catheter all together from the patient's body.The procedure was completed with another of the same device.There were no complications and the patient's condition was stable post procedure.However, device analysis revealed that the pusher wire was detached.It was further reported that the pusher wire was detached during the procedure.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9232929
Report Number2134265-2019-12929
Device Sequence Number18929333
Product Code KRD
UDI-Device Identifier08714729765035
UDI-Public08714729765035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0022355359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 09/28/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: STC18; CATHETER: STC18
Patient Age51 YR